Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 30, 2005, 11:22 PM CDT for Neosho County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 11:22 PM CDT (04:22 UTC)
- Expired
- Jul 1, 2005, 12:07 AM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Neosho County, KS
The radar
The Tulsa radar (KINX), 160 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:45 PM CDT | TSTM WND GST 70 | Erie, KS | |
| Jul 1, 12:00 AM CDT | TSTM WND DMG | St. Paul, KS | LARGE TREES DOWN, POWER LINES DOWN AND SOME STRUCTURE DAMAGE REPORTED IN THE TOWN OF ST. PAUL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 010421
SVRICT
KSC133-010515-
/O.NEW.KICT.SV.W.0167.050701T0422Z-050701T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEOSHO COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1215 AM CDT.
* AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF ERIE TO 8 MILES NORTH OF THAYER...MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
EARLTON...ERIE...GALESBURG...ST. PAUL...STARK...THAYER...SOUTH
MOUND
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF QUARTERS...
WINDS UP TO 60 MILES AN HOUR...
LAT...LON 3772 9539 3763 9550 3742 9552 3739 9508
3772 9510
$$
KETCHAM3 follow-up statements
000
WWUS53 KICT 010428
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT THU JUN 30 2005
KSC133-010515-
/O.CON.KICT.SV.W.0167.000000T0000Z-050701T0515Z/
NEOSHO KS-
1127 PM CDT THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEOSHO COUNTY UNTIL
1215 AM CDT...
AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF CHANUTE TO 6
MILES SOUTH OF CHANUTE...AND MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR GALESBURG BY 1140 PM CDT.
NEAR ST. PAUL BY 1145 PM CDT.
THE TOWNS OF EARLTON AND SOUTH MOUND ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3772 9539 3763 9550 3742 9552 3739 9508
3772 9510
$$
JAKUB000
WWUS53 KICT 010457
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT THU JUN 30 2005
KSC133-010515-
/O.CON.KICT.SV.W.0167.000000T0000Z-050701T0515Z/
NEOSHO KS-
1157 PM CDT THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NEOSHO COUNTY UNTIL
1215 AM CDT...
AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 70 TO 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WALNUT TO 6 MILES SOUTH OF ST.
PAUL...AND MOVING SOUTHEAST AT 35 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NEOSHO COUNTY...INCLUDING THE TOWNS OF ST. PAUL AND SOUTH MOUND.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3772 9539 3763 9550 3742 9552 3739 9508
3772 9510
$$
JAKUB000
WWUS53 KICT 010507
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT FRI JUL 1 2005
KSC133-010517-
/O.CAN.KICT.SV.W.0167.000000T0000Z-050701T0515Z/
NEOSHO KS-
1207 AM CDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR NEOSHO COUNTY HAS BEEN
CANCELLED...
AT 1202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3772 9539 3763 9550 3742 9552 3739 9508
3772 9510
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:26 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 30, 8:26 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 826 PM CDT THU JUN 30 2005 .UPDATE... SENT A QUICK UPDATE TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. LONG-TRACK SUPERCELL CONTINUES TO DIVE SOUTHEAST ACROSS SOUTHEAST KANSAS, ROOTED ALONG REMNANT OUTFLOW BOUNDARY. AMPLE INSTABILITY AND SHEAR HAS SUSTAINED THIS SUPERCELL FOR QUITE SOME TIME NOW. SEVERAL FUNNEL CLOUD REPORTS, ALONG WITH AN UNCONFIRMED TOUCHDOWN IN CHANUTE. NUMEROUS GOLFBALL HAIL, AND EVEN A BASEBALL HAIL REPORT. THIS STORM MAY PERSIST FOR SEVERAL MORE HOURS, AS LONG AS IT REMAINS ROOTED ALONG THE OUTFLOW BOUNDARY. HOWEVER, TORNADO POTENTIAL WILL START TO WANE BY 9 PM, AS DIURNAL COOLING COMMENCES AND LOW-LEVEL INVERSION STRENGTHENS. OUTFLOW BOUNDARY EXTENDS WEST, SOUTH OF EL DORADO, WICHITA AND KINGMAN. ACTIVITY HAS RECENTLY TRIED TO GET GOING ALONG THIS FEATURE WEST OF WICHITA, BUT COULDNT HOLD TOGETHER, LIKELY DUE TO WARMER MID-LEVEL TEMPERATURES/STRONGER CAP. THINK THIS WILL CONTINUE TO BE THE CASE THROUGH THE EVENING HOURS. ADDITIONAL ELEVATED ACTIVITY CONTINUES TO PERCULATE ACROSS NORTHEAST AND EAST-CENTRAL KANSAS, IN ASSOCIATION WITH STRONG 800-700MB FRONT. THETA-E CONVERGENCE/ADVECTION IS QUITE STRONG, WHICH WILL LIKELY HELP SUSTAIN THIS ACTIVITY INTO SOUTHEAST KANSAS LATER TONIGHT. INCREASING NOCTURNAL LOW-LEVEL JET, ALONG WITH RIGHT ENTRANCE REGION OF JET STREAK WILL AID IN THE LIFT. HEAVY RAIN WILL DEFINITELY BE A POSSIBILITY, AS STORMS WILL BE SLOW MOVERS TO THE SOUTH AND BACKBUILD TO THE WEST-SOUTHWEST. WESTWARD EXTENT OF PRECIPITATION TONIGHT WILL BE PROBLEMATIC. AS MENTIONED EARLIER, WARMER MID-LEVEL TEMPERATURES MAY INHIBIT PRECIPITATION ALTOGETHER. HOWEVER, STRONG 800-700MB FRONT AND ASSOCIATED THETA-E CONVERGENCE WILL PASS THROUGH SOUTH CENTRAL KANSAS LATER TONIGHT, WHICH MAY BE ENOUGH TO FIRE SOME ACTIVITY. SEVERE THUNDERSTORM WATCH WILL SOON BE IN AFFECT UNTIL 4 AM FOR SOUTHEAST KANSAS. && .PREV DISCUSSION... /ISSUED 538 PM CDT THU JUN 30 2005/ ...MESO UPDATE... AS OF 22Z...FRONTAL BOUNDARY EXTENDED FROM NORTHERN RENO COUNTY ACROSS HARVEY COUNTY THROUGH SOUTHERN CHASE COUNTY AND WAS SAGGING SOUTHWARD AROUND 10-15 KT. LATEST METAR AND RUC DATA SUGGEST LOW LEVEL CONVERGENCE IS INCREASING IN THE VICINITY OF THIS FRONT. TWO ISOLATED SEVERE STORMS HAVE RAPIDLY DEVELOPED ALONG THIS BOUNDARY AS A RESULT. SBCAPE IS ON THE ORDER OF 3000 WITH DEEP LAYER SHEAR OF 40 KT NEAR THIS FRONT. WOULD EXPECT ISOLATED SEVERE STORMS TO CONTINUE NEAR THIS FRONT FOR THE NEXT 2-3 HOURS, WITH SUPERCELL STRUCTURES POSSIBLE. VERY LARGE HAIL TO GOLFBALL SIZE OR LARGER AND DAMAGING WIND GUSTS APPEAR TO BE THE MAIN THREATS WITH LCL HEIGHTS GENERALLY ABOVE 1000 METERS. HOWEVER A TORNADO CANNOT BE RULED OUT IF THE RIGHT STORM-BOUNDARY INTERACTION SETS UP GIVEN EXTREME INSTABILITY PRESENT AND DEGREE OF DEEP-LAYER SHEAR. OTHER SEVERE STORMS COULD FIRE OVER SOUTHEAST KS, JUST SOUTH OF REMNANT OUTFLOW BOUNDARY THAT EXTENDS FROM EAST-CENTRAL KS INTO SOUTHWESTERN MISSOURI. MID LEVEL TEMPERATURES ARE SEVERAL DEGREES COOLER IN SOUTHEAST KS, WHICH WOULD BE FAVORABLE FOR STORM DEVELOPMENT. JMC --------------------------------------------------------------- 326 PM CDT THU JUN 30 2005 .DISCUSSION... CHALLENGE OVER THE NEXT FEW DAYS WILL BE THUNDERSTORM CHANCES. SPC RECENTLY ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9PM FOR MUCH OF THE FORECAST AREA, WITH THE EXCEPTION OF COUNTIES ALONG THE OKLAHOMA BORDER. SOUTHERN EXTENT OF THE WATCH MAY NOT BE AFFECTED UNTIL THE END OF THE WATCH VALID TIME. A FEW KEY BOUNDARIES TO DEAL WITH THIS AFTERNOON. ONE IS A QUASI-STATIONARY SYNOPTIC BOUNDARY EXTENDING FROM NEAR LIBERAL TO PRATT TO MCPHERSON, AND INTO NORTHEAST KANSAS. A REMNANT OUTFLOW BOUNDARY BISECTS THIS BOUNDARY ACROSS ELLSWORTH/MCPHERSON COUNTY, AND EXTENDS EAST-SOUTHEAST TO NEAR CHANUTE. CONTINUED STRONG LOW-LEVEL CONVERGENCE IS WEAKENING CAP, EVIDENT IN DEVELOPING CUMULUS FIELDS ALONG THESE BOUNDARIES. ACTIVITY OVER NORTHEAST KANSAS APPEARS TO BE SLIGHTLY ELEVATED, BEING FED FROM STRONG WARM/MOIST ADVECTION ABOVE THE BOUNDARY. THINKING IS THAT SFC BASED STORMS WILL FIRE WITHIN THE NEXT HOUR OR TWO ACROSS CENTRAL AND EAST CENTRAL KANSAS, WHERE DEEP MOISTURE CONVERGENCE IS BEING MAXIMIZED. DO NOT THINK CONVERGENCE WILL BE STRONG ENOUGH ALONG THE REMNANT OUTFLOW BOUNDARY TO FIRE STORMS THIS AFTERNOON OVER SOUTHEAST KANSAS. MLCAPES AROUND 2000 J/KG AND AREA PROFILERS INDICATING AROUND 30KTS OF DEEP LAYER SHEAR WILL YIELD SCATTERED SEVERE THUNDERSTORMS, MAINLY BEFORE MIDNIGHT. WEAK LOW-LEVEL AND DEEP LAYER SHEAR WILL LIKELY PRECLUDE TORNADOES, SO DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS. THINKING THAT STORMS WILL HAVE A BETTER CHANCE OF SURVIVING THROUGH THE NIGHT GENERALLY EAST OF THE TURNPIKE, WHERE COOLER MID-LEVEL TEMPS AND DEEPER MOISTURE WILL RESIDE. STORMS WILL BE SLOW MOVING AND BACKBUILD TO THE WEST-SOUTHWEST, SO LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. AFTER A FEW MORNING STORMS OVER SOUTHERN COUNTIES, FRIDAY SHOULD BE DRY AND COOLER. RETURNING MOISTURE ON FRIDAY NIGHT MAY SPARK SOME ELEVATED THUNDERSTORMS AFTER MIDNIGHT. COULD ALSO SEE HIGH PLAINS AFTERNOON AND EVENING ACTIVITY SPREAD EAST-SOUTHEAST INTO WESTERN PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT. PONDERED FOG POTENTIAL EARLY FRIDAY MORNING OVER SOUTHEAST KANSAS, BUT DO NOT THINK VISIBILITIES WILL DROP BELOW 3 MILES, HENCE MORE OF AN AVIATION CONCERN. SATURDAY LOOKS TO BE WARM, BREEZY AND DRY. ANOTHER ROUND OF WIDELY SCATTERED THUNDERSTORMS MAY BE POSSIBLE SATURDAY NIGHT, AS AFTERNOON HIGH PLAINS ACTIVITY COULD PUSH INTO MAINLY WESTERN PORTIONS OF THE FORECAST AREA, BEING AIDED BY AN INTENSIFYING LOW-LEVEL JET. SUNDAY COULD APPROACH THE CENTURY MARK ONCE AGAIN, AS COMPRESSIONAL WARMING INCREASES AHEAD OF ANOTHER SOUTHWARD SAGGING FRONTAL BOUNDARY. MODELS ARE HAVING SOME CONSISTENCY IN SAGGING THIS FRONT SOUTH INTO THE FORECAST AREA BY SUNDAY NIGHT, AND LINGER IT THROUGH TUESDAY NIGHT OR WEDNESDAY. THEREFORE, INSERTED SLIGHT CHANCE POPS THROUGH TUESDAY NIGHT. ECMWF HAS ONLY RECENTLY COME AROUND TO THE GFS SOLUTION, SO WILL NOT ATTEMPT TO PINPOINT EXACT TIMES FOR CONVECTION YET. MAY BE ANOTHER COOL DOWN BY MID TO LATE NEXT WEEK IF GFS VERIFIES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 89 65 92 / 60 10 20 10 HUTCHINSON 66 88 65 93 / 60 10 30 10 NEWTON 66 88 64 92 / 60 10 20 10 ELDORADO 67 88 64 91 / 60 10 20 10 WINFIELD-KWLD 67 90 65 93 / 60 20 20 10 RUSSELL 63 87 65 94 / 20 10 30 10 GREAT BEND 64 88 65 94 / 40 10 30 10 SALINA 64 87 64 92 / 30 10 20 10 MCPHERSON 65 88 65 92 / 50 10 20 10 COFFEYVILLE 67 89 64 91 / 60 20 20 10 CHANUTE 67 87 64 90 / 60 20 20 10 IOLA 67 86 64 89 / 60 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && KLEINSASSER/
Hazardous weather outlook, Jun 30, 9:07 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 907 PM CDT THU JUN 30 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 907 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TONIGHT, MAINLY ACROSS SOUTHEAST KANSAS. THUNDERSTORMS MAY DEVELOP WESTWARD BY MIDNIGHT INTO PORTIONS OF SOUTH CENTRAL KANSAS. THUNDERSTORMS MAY BE SEVERE MAINLY ACROSS SOUTHEAST KANSAS THROUGH ABOUT MIDNIGHT. THE MAIN THREATS WILL BE MARGINALLY SEVERE HAIL AND DAMAGING WINDS. HEAVY RAINFALL AND LOCALIZED FLOODING WILL LIKELY BECOME THE GREATEST THREAT, AS SLOW MOVING STORMS COULD MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY LINGER ACROSS EXTREME SOUTHERN PORTIONS OF KANSAS THROUGH MID MORNING FRIDAY. THUNDERSTORMS WILL THEN BE POSSIBLE FRIDAY NIGHT AND SATURDAY NIGHT, MAINLY AFTER MIDNIGHT BOTH NIGHTS. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY NIGHT, SPREADING FROM CENTRAL KANSAS INTO SOUTHEAST KANSAS. THE THREAT OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT IS HIGHLY DEPENDENT ON THE LOCATION OF THE FRONT. SIGNIFICANT CHANGES TO THE FORECAST ARE POSSIBLE OVER THE HOLIDAY WEEKEND, SO ANYONE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR LATER OUTLOOKS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE MIDNIGHT HOUR OVER SOUTHEAST KANSAS. RAINFALL AND FLOODING REPORTS ARE ALWAYS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM HOWERTON/JMC/ADK
In the hours before
Local storm report, Jun 30, 10:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 6 SW INMAN 38.17N 97.85W
06/30/2005 0.75 INCH MCPHERSON KS CO-OP OBSERVER
0503 PM HAIL BUHLER 38.14N 97.77W
06/30/2005 0.75 INCH RENO KS LAW ENFORCEMENT
0513 PM HAIL NNW BUHLER 38.14N 97.77W
06/30/2005 1.00 INCH RENO KS TRAINED SPOTTER
0520 PM HAIL 7 E BUHLER 38.14N 97.64W
06/30/2005 0.75 INCH HARVEY KS AMATEUR RADIO
0537 PM HAIL 5 W HESSTON 38.14N 97.52W
06/30/2005 1.75 INCH HARVEY KS PUBLIC
0545 PM HAIL 1 N HESSTON 38.13N 97.43W
06/30/2005 1.00 INCH HARVEY KS TRAINED SPOTTER
HAIL JUST STARTED TO FALL.
0546 PM HAIL HESSTON 38.14N 97.43W
06/30/2005 0.88 INCH HARVEY KS CO-OP OBSERVER
0623 PM HAIL MADISON 38.13N 96.14W
06/30/2005 1.00 INCH GREENWOOD KS TRAINED SPOTTER
0626 PM HAIL MADISON 38.13N 96.14W
06/30/2005 1.75 INCH GREENWOOD KS LAW ENFORCEMENT
0633 PM TSTM WND GST VIRGIL 37.98N 96.01W
06/30/2005 50 MPH GREENWOOD KS AMATEUR RADIO
0633 PM HAIL N MADISON 38.14N 96.14W
06/30/2005 1.75 INCH GREENWOOD KS TRAINED SPOTTER
0656 PM FUNNEL CLOUD 3 SW VIRGIL 37.95N 96.05W
06/30/2005 GREENWOOD KS TRAINED SPOTTER
0700 PM HAIL VIRGIL 37.98N 96.01W
06/30/2005 1.75 INCH GREENWOOD KS AMATEUR RADIO
HAIL WAS DIME TO GOLFBALL SIZE.
0712 PM FUNNEL CLOUD 10 NW BATESVILLE 37.94N 96.01W
06/30/2005 GREENWOOD KS STORM CHASER
0715 PM HAIL 5 NW YATES CENTER 37.92N 95.81W
06/30/2005 1.00 INCH WOODSON KS TRAINED SPOTTER
0725 PM HAIL 5 W YATES CENTER 37.87N 95.83W
06/30/2005 1.00 INCH WOODSON KS TRAINED SPOTTER
0725 PM HAIL 3 E TORONTO 37.80N 95.89W
06/30/2005 1.75 INCH WOODSON KS TRAINED SPOTTER
0726 PM HAIL YATES CENTER 37.87N 95.74W
06/30/2005 1.00 INCH WOODSON KS LAW ENFORCEMENT
0734 PM HAIL 5 S YATES CENTER 37.80N 95.74W
06/30/2005 1.75 INCH WOODSON KS LAW ENFORCEMENT
0735 PM HAIL 7 S YATES CENTER 37.77N 95.74W
06/30/2005 2.75 INCH WOODSON KS LAW ENFORCEMENT
HAIL BROKE OUT SHERIFF CAR WIND SHEILD.
0755 PM HAIL CHANUTE 37.67N 95.46W
06/30/2005 1.75 INCH NEOSHO KS TRAINED SPOTTER
0758 PM HAIL 5 W CHANUTE 37.67N 95.55W
06/30/2005 1.75 INCH WILSON KS TRAINED SPOTTER
0804 PM HAIL CHANUTE 37.67N 95.46W
06/30/2005 1.75 INCH NEOSHO KS TRAINED SPOTTER
0804 PM TSTM WND GST GALESBURG 37.47N 95.36W
06/30/2005 50 MPH NEOSHO KS TRAINED SPOTTER
0804 PM NON-TSTM WND GST CHANUTE 37.67N 95.46W
06/30/2005 60 MPH NEOSHO KS EMERGENCY MNGR
0804 PM TORNADO CHANUTE 37.67N 95.46W
06/30/2005 NEOSHO KS PUBLIC
0810 PM TSTM WND GST ALTOONA 37.53N 95.66W
06/30/2005 60 MPH WILSON KS EMERGENCY MNGR
0825 PM FUNNEL CLOUD 10 N PARSONS 37.48N 95.27W
06/30/2005 NEOSHO KS STORM CHASER
0841 PM HAIL 5 N GALESBURG 37.54N 95.36W
06/30/2005 0.50 INCH NEOSHO KS TRAINED SPOTTER
HAIL COVERED THE ROAD
0844 PM TORNADO 4 NE PARSONS 37.38N 95.22W
06/30/2005 LABETTE KS TRAINED SPOTTER
1/2 MILE WIDE
0844 PM FUNNEL CLOUD 3 N PARSONS 37.38N 95.27W
06/30/2005 LABETTE KS TRAINED SPOTTER
0847 PM TORNADO 4 NE PARSONS 37.38N 95.22W
06/30/2005 LABETTE KS TRAINED SPOTTER
2 TORNADOES ON THE GROUND
0848 PM TORNADO 4 NE PARSONS 37.38N 95.22W
06/30/2005 LABETTE KS TRAINED SPOTTER
2 TORNADOES ON THE GROUND
0855 PM TORNADO 8 E PARSONS 37.34N 95.12W
06/30/2005 LABETTE KS TRAINED SPOTTER
0904 PM HAIL 10 N YATES CENTER 38.02N 95.74W
06/30/2005 0.50 INCH WOODSON KS TRAINED SPOTTER
0910 PM HAIL 2 S ST. PAUL 37.49N 95.17W
06/30/2005 1.25 INCH NEOSHO KS TRAINED SPOTTER
0914 PM HAIL 8 N YATES CENTER 37.99N 95.74W
06/30/2005 0.50 INCH WOODSON KS TRAINED SPOTTER
0939 PM HAIL 14 E YATES CENTER 37.87N 95.49W
06/30/2005 1.00 INCH ALLEN KS TRAINED SPOTTER
0942 PM TSTM WND GST CHANUTE 37.67N 95.46W
06/30/2005 61 MPH NEOSHO KS NWS EMPLOYEE
0947 PM HAIL 3 W HUMBOLDT 37.81N 95.49W
06/30/2005 0.88 INCH ALLEN KS AMATEUR RADIO
0948 PM HAIL HUMBOLDT 37.81N 95.44W
06/30/2005 1.00 INCH ALLEN KS TRAINED SPOTTER
0950 PM TSTM WND DMG 5 SW HUMBOLDT 37.76N 95.50W
06/30/2005 ALLEN KS LAW ENFORCEMENT
TREE LIMBS DOWN, 3 INCH IN DIAMETER AND SMALLER.
&&
LFWSpecial weather statement, Jun 30, 10:39 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1039 PM CDT THU JUN 30 2005 KSZ071-072-010415- ALLEN-WOODSON- 1039 PM CDT THU JUN 30 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND WOODSON COUNTIES... AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEOSHO FALLS TO 6 MILES NORTHEAST OF TORONTO...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Local storm report, Jun 30, 10:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG ERIE 37.57N 95.24W
06/30/2005 NEOSHO KS EMERGENCY MNGR
LARGE TREE LIMBS DOWN FROM STRAIGHT LINE WINDS. HOME
DAMAGE FROM FALLEN TREE LIMBS, CARPORTS BLOWN OVER. POWER
POLE AND ELECTRICAL WIRES DOWNED.
&&
LFWSpecial weather statement, Jun 30, 11:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1114 PM CDT THU JUN 30 2005 KSZ096-010500- NEOSHO- 1114 PM CDT THU JUN 30 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NEOSHO COUNTY... AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CHANUTE...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Special weather statement, Jun 30, 11:17 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1117 PM CDT THU JUN 30 2005 KSZ072-010445- ALLEN- 1117 PM CDT THU JUN 30 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN COUNTY... AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA HARPE TO HUMBOLDT...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. KETCHAM
Local storm report, Jun 30, 11:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND DMG 1 S YATES CENTER 37.86N 95.74W
06/30/2005 WOODSON KS LAW ENFORCEMENT
A COUPLE OF HOMES WITH ROOF DAMAGE
&&
RECThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:31 PM CDT | Tornado Warning | ICT | Neosho, Wilson | 59 min |
| Jun 30, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 33 min |
| Jun 30, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 15 min |
| Jun 30, 8:29 PM CDT | Tornado Warning | ICT | Labette, Neosho | 46 min |
| Jun 30, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 59 min |
| Jun 30, 9:22 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 53 min |
| Jun 30, 9:48 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.